MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION QUATTRO EXTRACTION BALLOON; GCA, CATHETER, BILIARY, SURGICAL

COOK ENDOSCOPY FUSION QUATTRO EXTRACTION BALLOON; GCA, CATHETER, BILIARY, SURGICAL
Catalog Number FS-QEB-A
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved could not confirm the report but did determine that the intraductal exchange (ide) port was damaged.The device was returned with the stylet wire in the purple wire guide port.The prepackaged syringe was not included with the returned device.A lab stock syringe was attached to the inflation port and the balloon inflated and deflated as intended.The device measured at 202 cm from the distal end of the y-juncture hub which meets the specified requirement of 200 cm - 203 cm.During an examination of the catheter, a hole in the catheter was observed at 192.6 cm from the distal end of the y-juncture hub.The hole was on the opposite side of the ide port.The catheter is kinked at this area as well.The ide port was observed under magnification and the ide port has been damaged.The side walls of the ide port have been stretched outward.The ide port was measured from the distal tip of the device.The ide port measured at 8.65 cm from the distal tip and is within the specified requirements of 8.6 cm - 8.8 cm.An additional functional verification was performed using the device to simulate an exchange using the ide port.The balloon was advanced through a duodenoscope that was placed in a simulated biliary position.The duodenoscope has an accessory channel that is 4.2 mm in diameter (model number olympus tjf-160v).Using a 0.035" tracer metro, a wire guide exchange was simulated.During the exchange, the wire guide remained in the simulated biliary duct and access was maintained.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual product handling conditions could not be duplicated in the laboratory setting.This limits our ability to conclusively determine a cause.The catheter exhibited damage (twisted, elongation and kinking of the ide port).The damage suggests excessive force was applied to the catheter.The damage to the ide port could contribute to difficulties during an exchange.The instructions for use state: "unlock short wire from wire guide locking device and advance tip of balloon catheter onto prepositioned wire guide ensuring wire guide exits catheter at ide port." the instructions for use state: "advance device in short increments until it is endoscopically visualized exiting endoscope." this activity will aid in device preservation.If the elevator of the endoscope is placed in the closed position with the extraction balloon catheter inside the accessory channel, this can contribute to damage to the catheter.Prior to distribution, all fusion quattro extraction balloons are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
In preparation for an endoscopic retrograde cholangiopancreatography (ercp) and prior to being placed down the endoscope, it was noted that the fusion quattro extraction balloon did not have a wire port cut into the catheter.They could see where [the wire port] was supposed to be but it was not there.Another device was used for the procedure.There was no reportable information at that time.The device was evaluated on 11/21/17.The ide [intraductal exchange] port was found to be damaged and protruding.

Brand Name
FUSION QUATTRO EXTRACTION BALLOON
Common Device Name
GCA, CATHETER, BILIARY, SURGICAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7122914
Report Number1037905-2017-00763
Device Sequence Number19195102
Product Code GCA
UDI-Device Identifier00827002482258
UDI-Public(01)00827002482258(17)180927(10)W3921575
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K063677
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFS-QEB-A
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/13/2017
Device Age2 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2017
Initial Report FDA Received Date12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1